MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134703
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.A visual inspection and magnetic sensor functionality evaluation of the returned device was performed following bwi procedures.Visual analysis revealed reddish material and a hole in the surface of the pebax.The device was connected to the carto 3 system, it was recognized correctly; however, an error 105 appeared on the system due to an open circuit in the tip area.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The magnetic sensor issue reported by the customer was confirmed.The potential cause of the open circuit could not be determined.The potential cause of the pebax damage could be related to the manipulation of the device during the procedure; however, this cannot be conclusively determined.The catheter instructions for use (ifu) state: when cleaning the tip electrode, be careful not to twist the tip electrode with respect to the catheter shaft; twisting may damage the tip electrode bond and loosen the tip electrode or may damage the contact force sensor.In addition, in order to prevent damage to the catheter tip, use the insertion tube supplied with the catheter to advance or retract the catheter through the hemostasis valve of the sheath.After insertion, slide the insertion tube back toward the handle.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: mechanical problem identified (c07) / investigation conclusions: unintended use error caused or contributed to event (d1102) / component code: sleeve (g04115) were selected as related to the hole in the pebax identified by bwi pal.Investigation findings: open circuit (c0205) / investigation conclusions: cause not established (d15) / component code: sensor (g03012) were selected as related to the customer's reported magnetic sensor issue and open circuit.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ischemic ventricular tachycardia (isvt) ablation procedure with a thermocool® smart touch® sf uni-directional navigation catheter for which biosense webster¿s product analysis lab (pal) identified a hole on the pebax.It was initially reported by the customer that there was a catheter sensor error of ¿magnetic sensor appears disconnected¿.They tried replacing the connection cable, but the error did not solve.No force values were recorded.After replacing the catheter, the error solved and the procedure was completed.There were no patient consequences.The customer's reported magnetic sensor error is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On 14-jun-2024, the bwi pal revealed that a visual inspection of the returned device found a reddish material and a hole in the surface of the pebax.These findings were reviewed and assessed the issue of a ¿hole¿ in the pebax as an mdr reportable malfunction since the integrity of the device has been compromised.

Brand Name
THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19696976
Report Number2029046-2024-02292
Device Sequence Number8130816
Product Code LPB
UDI-Device Identifier10846835009798
UDI-Public10846835009798
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberD134703
Device Lot Number31128594L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Initial Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown